What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Jun 30, 6:25 PM CST, 48 minutes earlier.
Area forecast discussion, Jun 30, 6:25 PM CST, 48 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
725 PM CDT Sat Jun 30 2018
.DISCUSSION...Updated for latest aviation discussion below.
&&
.AVIATION...
00Z issuance...
Majority VFR conditions expected though storms are ongoing along
and north of Highway 84. Expect these storms to dissipate by late
this evening. In the mid-morning hours, anticipate scattered
thunderstorms to bring MVFR and isolated IFR conditions throughout
the day. Again these storms should dissipate after sundown. DJ/17
&&
.PREV DISCUSSION... /issued 359 PM CDT Sat Jun 30 2018/
NEAR TERM /Now Through Sunday/...Scattered to numerous storms have
impacted areas along and east of the I-65 corridor this afternoon.
The storms have produced frequent lightning, torrential downpours,
and the stronger storms have produced wind gusts of 40-45 mph based
on several observations. All of this convection is occurring on the
western periphery of an upper level low currently located over the
extreme eastern Gulf. Determining rain chances is a bit tricky for
this evening, but current guidance and radar trends suggest that
convection should begin to diminish some this evening, so will go
with 30-40% chances for early to mid evening. A further decrease in
convective activity is likely late in the evening over inland areas.
The upper low is forecast to gradually move west, moving into the
north central Gulf by late Sunday afternoon. Meanwhile, a NW-SE
oriented surface trough will be draped over our area. Precipitable
waters are forecast to rise to around 2.25 inches during the day
Sunday. Given this pattern, expect at least scattered storms to
develop over the marine area early Sunday morning, with development
spreading inland as the day progresses. Storms will become numerous
to widespread, with the greatest coverage occurring over eastern and
southern parts of the area.
There will be an increased concern on Sunday for locally heavy
rainfall given the tropical airmass moving into the area combined
with lighter deep layer wind fields as our area gets closer to the
center of the upper low. Therefore, the storms will become quite
efficient rain producers. Pinpointing any particular area for
flooding is quite difficult at this point, so we have included all
areas in a Limited flood risk. A Flood Threat graphic can be viewed
on our website and social media pages. Keep in mind that while basin
average totals of a 1/2 to 1 inch of rain is forecast for Sunday,
localized areas can easily see 2 to 4 inches in a very short
duration given the aforementioned setup. We do not think the risk
for gusty winds is as high tomorrow given how saturated the mid and
upper levels become. However, there could be just enough residual
dry air over SE MS to result in isolated 40-50 mph gusts with the
stronger storms.
Temps and corresponding heat indices will not be as high tomorrow,
especially over the eastern half of the area, given the expected
clouds/rain. Further west...heat indices up to 105 degrees are once
again possible over SE MS. 34/JFB
SHORT TERM /Sunday night Through Tuesday night/...The weak upper
inverted trough axis over the northern Gulf continues slowly west
through Monday, maintaining numerous to widespread showers and
storms across the area. The heavy rainfall threat continues given
the lingering tropical moisture and weak deep-layer wind field
beneath the upper trough axis. Any threat for gusty winds or hail
will remain low due to deeply-saturated profiles, poor lapse
rates and limited instability. The heavy rain threat then diminishes
from east to west Tuesday as the upper trough axis and tropical
moisture depart and "drier" air (PWATs ~1.7") moves in from the
east. Only have a chance for showers Tuesday night, more typical
of the pattern we've been in as of late.
If there is any silver lining to this forecast, it's that cloud
cover and rain will keep temperatures Monday in the mid to upper
80s and heat indices below 100 degrees. The same goes for Tuesday
over western portions of the area where moisture lingers, while
areas east of I-65 see cloud cover decrease and temps return to
the low/mid 90s. /49
LONG TERM /Wednesday Through Saturday/...A large upper-level high
builds over much of the central and eastern CONUS during the
middle portions of next week as a massive ridge pushes the jet
stream up into central Canada. Along the southern periphery of this
broad anti-cyclone, a series of weak upper-level lows retrograde
from the western Atlantic over the Gulf of Mexico. Each of these
systems will bring a period of unsettled weather to our region,
with little to no break between waves. Thus, have maintained at
least chance/likely PoPs Wednesday through the remainder of next
week. Due to the increased shower/storm coverage and broken to
overcast skies, expecting high temps to remain in the upper 80s
each afternoon and heat indices to stay below 100 degrees.
Stronger storms will be capable of producing gusty winds and
frequent lightning each afternoon/evening. /49
MARINE...The main concern over the marine area will be numerous to
widespread thunderstorms that are expected Sunday and Monday. The
storms will produce torrential rain, frequent lightning, and gusty
winds. An active pattern will keep a good chance of storms in the
forecast each day through the end of next week, so mariners should
be extra cautious and keep a close eye on the weather. Otherwise,
winds will remain generally light through the middle of next week.
34/JFB
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&
This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Jun 30, 4:49 AM CST, 14 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Mobile AL
549 AM CDT Sat Jun 30 2018
ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-011100-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-
Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George-
549 AM CDT Sat Jun 30 2018
This Hazardous Weather Outlook is for south central Alabama,
southwest Alabama, northwest Florida and southeast Mississippi.
.DAY ONE...Today and Tonight.
A few strong to severe storms are possible today, with gusty winds
and small hail possible.
Heat index values of 100 to 105 are expected today, with some
localities seeing indices around 108.
There is a moderate risk for dangerous rip currents along all area
beaches today and tonight.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Thunderstorms are expected each day, with an isolated strong to
severe storm bringing damaging winds and small hail. A few may bring
locally heavy rains along and south of Interstate 10, causing
localized nuisance flooding.
A moderate risk for rip currents will continue along the Gulf
beaches of Alabama and Northwest Florida through Sunday night.
Heat index values of 100 to 105 are expected Sunday, with some
localities seeing indices around 108.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
GMZ630>636-650-655-670-675-011100-
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola FL
out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
549 AM CDT Sat Jun 30 2018
This Hazardous Weather Outlook is for the coastal waters of Alabama
and northwest Florida.
.DAY ONE...Today and Tonight.
Winds and waves will be locally higher near isolated to scattered
showers and thunderstorms.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Winds and waves will be locally higher near isolated to scattered
showers and thunderstorms each day through Friday.
In the hours before
Special weather statement, Jun 30, 4:01 PM CST, 3 hours 12 minutes before
Special Weather Statement
National Weather Service Mobile AL
501 PM CDT SAT JUN 30 2018
ALZ054-302245-
Wilcox AL-
501 PM CDT SAT JUN 30 2018
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHWESTERN WILCOX COUNTY UNTIL 545 PM CDT...
At 501 PM CDT, the strong thunderstorm was located over Consul, or 11
miles south of Uniontown, moving south at 10 mph.
Winds in excess of 40 mph will be possible with this storm.
This storm will remain over mainly rural areas of northwestern Wilcox
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3224 8741 3224 8739 3222 8739 3222 8737
3221 8737 3220 8736 3220 8735 3202 8735
3206 8763 3213 8762 3213 8752 3227 8752
3227 8744
TIME...MOT...LOC 2201Z 009DEG 9KT 3228 8750Special weather statement, Jun 30, 4:38 PM CST, 2 hours 35 minutes before
Special Weather Statement
National Weather Service Mobile AL
538 PM CDT SAT JUN 30 2018
ALZ054-302315-
Wilcox AL-
538 PM CDT SAT JUN 30 2018
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
WILCOX COUNTY UNTIL 615 PM CDT...
At 536 PM CDT, the strong thunderstorm was located 7 miles west of
Dannelly Reservoir, or 11 miles north of Camden, moving south at 10
mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Camden, Millers Ferry and Dannelly Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3220 8736 3220 8733 3214 8728 3215 8727
3214 8725 3212 8726 3212 8725 3210 8723
3208 8719 3207 8719 3206 8718 3205 8718
3205 8716 3198 8713 3199 8747 3224 8741
3224 8739
TIME...MOT...LOC 2236Z 002DEG 10KT 3215 8734Special weather statement, Jun 30, 4:42 PM CST, 2 hours 31 minutes before
Special Weather Statement
National Weather Service Mobile AL
542 PM CDT SAT JUN 30 2018
ALZ051-302315-
Choctaw AL-
542 PM CDT SAT JUN 30 2018
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN CHOCTAW COUNTY UNTIL 615 PM CDT...
At 542 PM CDT, the strong thunderstorm was located 5 miles west of
Gilbertown, or 18 miles northeast of Waynesboro, moving south at 5
mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Silas, Gilbertown and Toxey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3194 8831 3170 8825 3170 8847 3189 8847
3195 8844
TIME...MOT...LOC 2242Z 021DEG 6KT 3185 8841Special weather statement, Jun 30, 5:55 PM CST, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Mobile AL
655 PM CDT SAT JUN 30 2018
ALZ051>053-MSZ067-076-010045-
Clarke AL-Choctaw AL-Washington AL-Greene MS-Wayne MS-
655 PM CDT SAT JUN 30 2018
...SCATTERED STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...CHOCTAW...NORTHWESTERN WASHINGTON...NORTHWESTERN
CLARKE...SOUTHEASTERN WAYNE AND NORTHEASTERN GREENE COUNTIES UNTIL
745 PM CDT...
At 655 PM CDT, the strong thunderstorms were scattered along a line
extending from near Butler to 3 miles east of Millry to Buckatunna,
and moving south at 10 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Butler, Chatom, Lisman, Millry, State Line, Buckatunna, Silas,
Coffeeville, Pennington, Gilbertown and Toxey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3222 8802 3214 8803 3214 8804 3211 8805
3209 8804 3206 8807 3207 8810 3205 8812
3202 8812 3199 8810 3201 8809 3199 8807
3199 8804 3147 8808 3136 8865 3160 8858
3195 8836 3223 8832
TIME...MOT...LOC 2355Z 008DEG 8KT 3205 8822 3165 8826 3152 8853Special weather statement, Jun 30, 6:22 PM CST, 51 minutes before
Special Weather Statement
National Weather Service Mobile AL
722 PM CDT SAT JUN 30 2018
ALZ052-MSZ076-010100-
Washington AL-Greene MS-
722 PM CDT SAT JUN 30 2018
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN WASHINGTON AND EASTERN GREENE COUNTIES UNTIL 800 PM
CDT...
At 721 PM CDT, the strong thunderstorm was located over Fruitdale, or
12 miles southwest of Chatom, moving south at 25 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Leakesville, Deer Park and Fruitdale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3140 8854 3141 8830 3115 8823 3114 8833
3111 8833 3111 8843 3109 8843 3109 8861
TIME...MOT...LOC 0021Z 000DEG 21KT 3135 8843Special weather statement, Jun 30, 6:29 PM CST, 44 minutes before
Special Weather Statement
National Weather Service Mobile AL
729 PM CDT SAT JUN 30 2018
MSZ067-075-076-010115-
Perry MS-Greene MS-Wayne MS-
729 PM CDT SAT JUN 30 2018
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...EASTERN
PERRY...SOUTH CENTRAL WAYNE AND NORTHWESTERN GREENE COUNTIES UNTIL
815 PM CDT...
At 729 PM CDT, the strong thunderstorm was located 13 miles west of
State Line, or 15 miles east of Richton, moving south at 10 mph.
Winds in excess of 40 mph will be possible with this storm.
This storm will remain over mainly rural areas of eastern Perry...
south central Wayne and northwestern Greene Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3150 8879 3147 8859 3121 8866 3129 8892
TIME...MOT...LOC 0029Z 016DEG 8KT 3139 8869